Occasional blood clots during periods that are smaller than a quarter are normal. But frequent large blood clots might be caused due to fibroids, endometriosis, adenomyosis, hormonal imbalance, and tumors.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I have been having irregular periods for the past year and this month I experienced heavy bleeding with clots and cramps. Kindly help.
Query: Hello doctor,I have been having irregular periods for the past year. This month I experienced heavy bleeding with clots and cramps.Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. I understand your concern. These days PCOS is very common, and irregular periods, acne, and excessive weight gain these things are commonly seen in PCOS. Also, these symptoms are seen in thyroid disorders. As you took progesterone hormone, it ... Read Full »
I am having bleeding with clots for five days. Please help?
Query: Hi doctor, I had heavy bright red bleeding with some small clots that were on Friday and followed through to Saturday then Sunday a light pinkish discharge now on Monday and back to light bright red. I am 18 years old my height is about 160 centimeters and I weigh around 50 kilograms. Please help me... Read Full »
Answer: Hi, Welcome to icliniq.com. You are a teenager and you can have regular, irregular, ovulatory, and anovulatory cycles. Go for one serum beta hCG (human chronic gonadotropins) to check your pregnancy status and one transvaginal scan to check for any clots or need for evacuation if the pregnancy te... Read Full »
I took a contraceptive pill after 24 hours of protected sex and got my periods with irregular bleeding. Why?
Query: Hello doctor, I am 29 years old and had protected sex (without ejaculation). But I took the unwanted 72 for the safe side the next day, exactly after 24 hours. I got my periods on the expected dates. It was heavier on the first day with clots and a bit medium on the second day. Is it fine as I did n... Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your history and understood your concerns. As you have proper menstruation at your time of period date, there is no chance of pregnancy. Withdrawal bleeding is only a side effect of the emergency contraceptive pill. It happens due to the sudden withdra... Read Full »
Why did I have blood clots and brown discharge during periods?
Query: Hello doctor, The period was two days late. When it started, it was watery. Then on the second day, it had some clots. Then it thinned up again and ended with brown blood. Why? Read Full »
Answer: Hello, Welcome to icliniq.com. How are you doing? The possibilities for this periods are: For normal bleeding, you need a normal hormonal support to the endometrium, ovulation and the proper and complete bleeding. But, in your history I note your BMI (body mass index) is very high, Your expected wei... Read Full »
Fibroids causing painful menstrual period with clots. Please help.
Query: Hello doctor, I am 38 years old. I have fibroids. The last time I went to the hospital, I had a blood transfusion. Both the legs were swollen due to lack of protein in the blood. I am on my menstrual period right now. My abdomen feels very heavy. And I cannot control the bleeding. I cannot user tamp... Read Full »
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Answer: Hello, Welcome to icliniq.com. I understand your concerns. Fibroids may cause excessive bleeding. So, a strict management is required. If fertility is not required, hysterectomy (removal of the uterus) is an option. If fertility is required, myomectomy (removal of fibroids) is a good option. Befo... Read Full »
My girlfriend took Levonorgestrel tablet after sex. Can this prevent pregnancy?
Query: Hello doctor,My friend took 2.7 mg of Levonorgestrel tablet within two days of unprotected sex. She had taken 0.6 mg on the first day within 12 hours. When she took the second course of 0.6 mg after exactly 12 hours, she vomited the tablet immediately. So, she took 1.5 mg in 28 hours. Again, she too... Read Full »
Answer: Hello, Welcome to icliniq.com.Her chance of pregnancy is low. Read Full »
Why are my periods so messed up?
Query: Hello doctor, I have discussed a lot with you about this issue before. Since I last asked for advice, my periods have still been messed up. They seem to come every six weeks and yet nothing really on the pad. I only see blood when I go to the toilet and urinate. The flow of my period must be very ... Read Full »
Answer: Hello, Welcome to icliniq.com. The current irregularity in your menses since the last one year and the occasional passage of clots indicate a possibility of PCOS (polycystic ovarian syndrome). This can be evaluated with a hormonal profile including FSH (follicle-stimulating hormone), LH (luteinizing... Read Full »
I am taking contraceptive pills continuously for the past 1 year. What is the reason for brown-colored discharge with solid blood clots and stomach pain?
Query: Hi doctor,I am taking contraceptive pills continuously for the past one and a half year due to my bad periods. I get a brown coloured discharge with solid clots and have severe stomach pain in the night and becomes mild in the day time with vomiting, constipation, and diarrhea. I ate tablet Paraceta... Read Full »
Answer: Hello, Welcome to icliniq.com. Oral contaceptives should be continuously taken only for four months maximum and then allow for withdrawal bleeding. From the images attached (attachment removed to protect the patient's identity), you experience symptoms due to the thickening of uterine lining. Take a... Read Full »
I have heavy bleeding with clots for two weeks after an intense sexual activity in the recent past. Kindly help.
Query: Hello doctor, I am 37 years old. My periods are close to two weeks now, and I am still bleeding, sometimes in clots. Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern and will surely help you. May I know a few details like, Have you done any rigorous exercise anytime in the recent past? Are you breastfeeding? Is your thyroid normal? I suggest you do a urine pregnancy test at the earliest, and if it is... Read Full »
I had a lot of blood clots during my last period. What could be the reason?
Query: Hi doctor,I had my last period for nearly a month. I also had lot of blood clots. I do not know if this is normal or not. But prior to this I did not have periods for nearly six months. Please help me with this, doctor.Thank you. Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. As per your description, these symptoms could be due to hormonal imbalance. But as you missed your period, it could be an anovulatory cycle. Get your pelvic ultrasound to see the endometrial thickness. Then, dilation and curettage wi... Read Full »